MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION
Model Number 8120
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual date of event is unknown.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Investigation summary: the report of the infusion history that appeared erased was confirmed.The external and internal inspection was unable to be performed due to no devices being returned for investigation.A bd consultant identified that the clinician selected a drug with a different drug id and the system treated the programming as a new drug event.Between 1:52 pm and 1:54 pm the unit was selected, the syringe type was bd plastipak 50 ml, drugid 472 suspected to be ¿hydromorphone custom¿ was programmed for a pca only infusion with a vtbi of 47.1674 ml, and the infusion started.At 4:55 pm the unit was selected, the syringe type was changed to bd plastipak 50 ml, (drugid 477) suspected to be ¿hydromorphone¿ was programmed for a pca only infusion with a vtbi of 49.7845 ml, and the infusion started.No laboratory testing was able to be performed on the reported devices as they were not returned for investigation.The alaris system is not intended to replace supervision by medical personnel.The user must become thoroughly familiar with the alaris system features, operation, and accessories prior to use.There was patient involvement with no harm.Root cause: the root cause for the reported infusion history that appeared erased was identified due to a user error.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description
On (b)(6) 2025, during a patient controlled analgesia (pca) infusion of hydromorphone, a clinician reported that infusion history from 07:15 to 16:55 appeared erased when replacing the medication cartridge at 16:55.A preliminary review by a bd interoperability consultant confirmed that the initial syringe was programmed using guardrails hydromorphone custom (drug id 472).When the second syringe was installed, the clinician selected guardrails hydromorphone (drug id 477).Because the drug id changed between cartridges, the system behaved as designed and treated the programming as a new drug event, which clears the prior infusion history.Customer confirmed no adverse event occurred and confirmed event was attributed to a guardrails workflow issue.There was patient involvement with no harm.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key24588121
Report Number2016493-2026-13006
Device Sequence Number21178612
Product Code MEA
UDI-Device Identifier10885403812002
UDI-Public(01)10885403812002
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K043299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8120
Device Catalogue Number8120 ALARIS PCA MODULE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100 (2)
Patient SexUnknown